Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 363, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2008, 5:17 AM CDT for Washington County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 5:17 AM CDT (10:17 UTC)
- Expired
- Jun 1, 2008, 6:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:51 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 1, 4:51 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT SUN JUN 1 2008 .DISCUSSION... BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST OKLAHOMA STILL ACTIVE. CURRENTLY BIG HAILER IN DELAWARE COUNTY. FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST. NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT. NEAR ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR I-44 BY DARK TUESDAY. RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST AND LARGE TROF WEST AFTER WEDNESDAY. AN ACTIVE WEATHER PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE IN THE PLAINS. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 90 71 93 77 / 50 30 20 10 FSM 91 69 93 73 / 40 30 10 10 MLC 90 72 90 74 / 20 20 10 10 BVO 86 65 93 74 / 50 40 30 10 FYV 86 65 88 72 / 50 40 20 10 BYV 85 63 88 72 / 60 50 20 10 MKO 89 68 92 74 / 40 30 20 10 MIO 84 65 89 73 / 60 50 30 10 F10 91 70 91 73 / 30 20 10 10 HHW 89 69 90 74 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jun 1, 5:13 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT SUN JUN 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 AM CDT SUN JUN 1 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STATIONARY FRONT LIES EAST TO WEST ACROSS NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA THIS MORNING. THIS WILL REMAIN A FOCUS FOR SHOWERS AND THUNDERSTORMS AS IT DRIFTS VERY SLOWLY TO THE SOUTH. WARM AND UNSTABLE AIR REMAINS OVER THE REGION AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND TO THE NORTH OF THIS BOUNDARY THROUGH TODAY. HAIL AND STRONG WINDS CONTINUE TO BE THE MAIN THREATS BUT WEAK DEEP LAYER SHEAR IS SUFFICIENT FOR AN ISOLATED TORNADO. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 1, 3:11 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT SUN JUN 1 2008
OKZ057-010900-
CRAIG OK-
311 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CRAIG
AT 311 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAILIA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...CENTRALIA...PYRAMID
CORNERS...BLUEJACKET AND CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3683 9500 3660 9501 3659 9501 3658 9502
3670 9541 3688 9535
TIME...MOT...LOC 0811Z 283DEG 39KT 3676 9523Special weather statement, Jun 1, 3:50 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT SUN JUN 1 2008
OKZ058-063-010930-
DELAWARE OK-OTTAWA OK-
350 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA
AT 350 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF AFTON...MOVING SOUTHEAST AT 46 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE
AND AFTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3664 9472 3642 9478 3656 9501 3660 9501
3660 9500 3677 9500
TIME...MOT...LOC 0850Z 304DEG 40KT 3662 9492The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:24 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| May 31, 7:26 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| May 31, 7:29 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| May 31, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| May 31, 8:18 PM CDT | Special Weather Statement | TSA | Washington | 57 min |
| May 31, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Jun 1, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 37 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jun 1, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Jun 1, 4:12 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 48 min |
| Jun 1, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 59 min |
| Jun 1, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jun 1, 7:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 1, 7:54 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Jun 1, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 66 min |
| Jun 1, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 55 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 60 min |
| Jun 1, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 32 min |
| Jun 1, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 51 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 66 min |
| Jun 1, 9:56 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 4 hr |
| Jun 1, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 67 min |
| Jun 1, 10:28 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 77 min |
| Jun 1, 10:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Muskogee | 55 min |
| Jun 1, 10:51 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 3 hr |
| Jun 1, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 39 min |
| Jun 1, 11:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 59 min |
| Jun 1, 11:58 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 62 min |
| Jun 1, 12:44 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Jun 1, 2:22 PM CDT | River Flood Warning | TSA | Ottawa | 48 hr |
| Jun 1, 4:41 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 49 min |
| Jun 1, 5:50 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 55 min |
| Jun 1, 6:39 AM CDT | Special Weather Statement | TSA | Franklin | 51 min |
| Jun 1, 7:17 AM CDT | Special Weather Statement | TSA | Benton | 43 min |
| Jun 1, 7:55 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 40 min |
| Jun 1, 8:51 AM CDT | Special Weather Statement | TSA | Madison | 54 min |
| Jun 1, 9:06 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 54 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 18 min |
| Jun 1, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 40 min |
| Jun 1, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 60 min |
| Jun 1, 11:36 AM CDT | Flash Flood Warning | TSA | Benton, Madison, Washington | 4 hr |
| Jun 1, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.